MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Codes Impedance Problem (2950); Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow-up report.
 
Event or Problem Description
The user suffered a fall in (b)(6) 2022.Furthermore, affected channels were seen.Re-implantation is being considered.
 
Additional Manufacturer Narrative
Additional information: according to the currently available information, damage to the active electrode likely caused by minute device mobility is suspected.Reportedly, the recipient experienced a head trauma, which might have weakened the electrode's fixation.However, to determine an exact root cause a device investigation of the explanted device is necessary.Re-implantation is considered but no date has been scheduled yet.
 
Event or Problem Description
The user suffered a fall in (b)(6) 2022.Re-implantation is being considered but no date has been set yet.
 
Event or Problem Description
The user suffered a fall in august 2022.The user has been re-implanted.
 
Additional Manufacturer Narrative
Conclusions: damage to the active electrode which is consistent with minute device mobility was determined to have led to device failure over time due to fatigue breakages.Also, an impact to the head might have weakened the fixation of the active electrode and could also be a factor for electrode mobility.The investigation results appear to match the problems mentioned in the recipient report.Other damages found during device investigation are most likely related to the explantation surgery.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key15841867
Report Number9710014-2022-00890
Device Sequence Number14948073
Product Code MCM
UDI-Device Identifier09008737083625
UDI-Public(01)09008737083625
Combination Product (Y/N)N
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/29/2024
Device Model NumberMI1000 MED-EL CONCERT PIN
Device Catalogue Number08841
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer11/16/2022
11/16/2022
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date01/02/2023
07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 MO
Patient SexFemale